Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 11, NWS Dodge City, KS

October 26, 201027 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Oct 26, 2010, 10:06 PM CDT for 27 counties in Kansas. It took effect at Oct 27, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 10:06 PM CDT (03:06 UTC)
In effect from
Oct 27, 2010, 1:00 PM CDT
Expired
Oct 27, 2010, 6:00 PM CDT
In force
5 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4419 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS83 KDDC 270306
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT TUE OCT 26 2010

...DRY CONDITIONS WITH GUSTY WINDS EXPECTED WEDNESDAY AFTERNOON...

.VERY DRY CONDITIONS WILL REMAIN IN PLACE WEDNESDAY AFTERNOON. AS
TEMPERATURES WARM INTO THE LOW 60S ACCOMPANIED BY GUSTY WINDS TO
AROUND 25 TO 30 MPH, AN ELEVATED THREAT FOR WILDFIRES WILL EXIST. 

KSZ043>046-061>066-074>081-084>090-271715-
/O.NEW.KDDC.FW.W.0011.101027T1800Z-101027T2300Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1006 PM CDT TUE OCT 26 2010 /906 PM MDT TUE OCT 26 2010/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM
CDT /5 PM MDT/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT
/5 PM MDT/ WEDNESDAY. 


* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 043 SCOTT...
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...
  FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...
  FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...
  FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 
  PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 
  074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 
  076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 
  078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 
  080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 
  084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER 
  ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER 
  ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE...FIRE 
  WEATHER ZONE 090 BARBER.



* WEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS BETWEEN 25
  AND 35 MPH LIKELY.

* RELATIVE HUMIDITY IS EXPECTED TO BE LESS THAN 15 PERCENT. 

* THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL
  CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD QUICKLY
  SPREAD OUT OF CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/DDC
3 follow-up statements
720 
WWUS83 KDDC 270847
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT WED OCT 27 2010

...DRY CONDITIONS WITH GUSTY WINDS EXPECTED THIS AFTERNOON...

.VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS ALL OF THE
SOUTHWEST AND MUCH OF CENTRAL KANSAS TODAY. AS TEMPERATURES WARM
INTO THE LOW 60S ACCOMPANIED BY GUSTY WINDS TO AROUND 25 TO 35 MPH...
AN ELEVATED THREAT FOR WILDFIRES WILL EXIST.

KSZ030-031-272100-
/O.EXA.KDDC.FW.W.0011.101027T1800Z-101027T2300Z/
TREGO-ELLIS-
347 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 030 AND 031...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 030 TREGO...
  FIRE WEATHER ZONE 031 ELLIS. 

* NORTHWEST WINDS WILL BE 20 TO 30 MPH WITH FREQUENT GUSTS BETWEEN 30
  AND 35 MPH LIKELY.

* RELATIVE HUMIDITY IS EXPECTED TO BE LESS THAN 15 PERCENT.

* THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD 
  QUICKLY SPREAD OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ043>046-061>066-074>081-084>090-272100-
/O.CON.KDDC.FW.W.0011.101027T1800Z-101027T2300Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
347 AM CDT WED OCT 27 2010 /247 AM MDT WED OCT 27 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 6 PM CDT /5 PM MDT/ THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...
046...061...062...063...064...065...066...074...075...076...077...
078...079...080...081...084...085...086...087...088...089 AND
090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 043 SCOTT...
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... 
  FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...
   FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 
  FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 
  065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER 
  ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER 
  ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER 
  ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER 
  ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER 
  ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE 
  WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE...
  FIRE WEATHER ZONE 090 BARBER. 

* NORTHWEST WINDS WILL BE 15 TO 20 MPH WITH FREQUENT GUSTS BETWEEN 
  25 AND 35 MPH LIKELY. 

* RELATIVE HUMIDITY IS EXPECTED TO BE LESS THAN 15 PERCENT.

* THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD 
  QUICKLY SPREAD OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/DDC
721 
WWUS83 KDDC 271631
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1131 AM CDT WED OCT 27 2010

...DRY AND GUSTY CONDITIONS ARE EXPECTED THIS AFTERNOON...

.DRY AND WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS 
SOUTHWEST AND CENTRAL KANSAS. TEMPERATURES WILL WARM INTO THE
LOWER TO MID 60S AS GUSTY NORTHWEST WINDS INCREASE INTO THE 
25 TO 35 MPH RANGE. AN ELEVATED RISK FOR WILDFIRES WILL EXIST.

KSZ030-031-043>046-061>066-074>081-084>090-272300-
/O.CON.KDDC.FW.W.0011.101027T1800Z-101027T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1131 AM CDT WED OCT 27 2010 /1031 AM MDT WED OCT 27 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045...046...061...062...063...064...
065...066...074...075...076...077...078...079...080...081...084...
085...086...087...088...089 AND 090...

* AFFECTED AREA...IN KANSAS...ALL FIRE WEATHER ZONES IN SOUTHWEST
  AND SOUTH CENTRAL KANSAS...IN DODGE CITY NWS FORECAST AREA.

* NORTHWEST WINDS WILL BE 15 TO 25 MPH, WITH FREQUENT GUSTS
  BETWEEN 25 AND 35 MPH LIKELY.

* RELATIVE HUMIDITY IS EXPECTED TO BE LESS THAN 15 PERCENT.

* THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD 
  QUICKLY SPREAD OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/DDC

12
082 
WWUS83 KDDC 272300
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
600 PM CDT WED OCT 27 2010

KSZ030-031-043>046-061>066-074>081-084>090-280000-
/O.EXP.KDDC.FW.W.0011.000000T0000Z-101027T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
600 PM CDT WED OCT 27 2010 /500 PM MDT WED OCT 27 2010/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT /5 PM MDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CDT /5 PM MDT/ THIS
EVENING. 

GUSTY WINDS WILL DIMINISH AS SUNSET APPROACHES. AS TEMPERATURES
COOL THIS EVENING...RELATIVE HUMIDITY WILL INCREASE TO OVER 15
PERCENT.

$$


HTTP://WEATHER.GOV/DDC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 26, 3:11 PM CDT, 6 hours 55 minutes earlier.

Area forecast discussion, Oct 26, 3:11 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT TUE OCT 26 2010

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON TEMPERATURES AND POSSIBLE
FREEZE/FROST HEADLINES TONIGHT.

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A STRONG CLOSED OFF
UPPER LEVEL LOW LIFTING NORTHEAST ACROSS THE WESTERN GREAT LAKES
REGION. A STRONG +150KT UPPER LEVEL JET CORE IS DIVING SOUTHEAST
ACROSS SOUTHERN OREGON INTO NORTHERN NEVADA AND NORTHERN UTAH.
SURFACE HIGH PRESSURE IS BUILDING IN ACROSS THE SOUTHERN ROCKIES.

SHORT RANGE MODELS GENERALLY AGREE INDICATING A STRONG WESTERLY FLOW
ALOFT PREVAILING ACROSS THE CENTRAL PLAINS THROUGH THURSDAY BEFORE
GIVING WAY TO A NORTHWESTERLY FLOW ALOFT AS UPPER LEVEL RIDGING
BEGINS TO BUILD IN ACROSS THE WESTERN CONUS. THIS WILL RESULT IN
FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH THURSDAY.
MEANWHILE, TEMPERATURES WILL BE FAIRLY CHILLY THE NEXT COUPLE NIGHTS
AS SURFACE HIGH PRESSURE ACROSS THE ROCKIES BEGINS TO EDGE EAST INTO
THE WESTERN HIGH PLAINS. FOR TONIGHT, A WEAK LEE SIDE TROUGH WILL
PUSH EAST ACROSS WESTERN KANSAS EARLY THIS EVENING INFLUENCING A
NORTHWESTERLY FLOW NEAR THE SURFACE AND ALONG WITH IT ANOTHER SHOT
OF SLIGHTLY COOLER AIR. THE NAM, GFS, AND UKMET ALL SHOW H85
TEMPERATURES RANGING FROM AROUND 5C ACROSS NORTHERN PORTIONS OF
THE CWA TO NEAR 8C ACROSS THE SOUTHEAST. COMBINED WITH THE HELP OF
MOSTLY CLEAR SKIES, FAIRLY LIGHT WINDS, AND DEWPOINTS DROPPING DOWN
INTO THE TEENS(C), LOOK FOR LOWS TO DROP DOWN INTO THE MID TO UPPER
20S(F) ACROSS WESTERN PORTIONS OF THE FA TO THE LOWER 30S(F) EAST.
WILL CONSIDER HEADLINES FOR FREEZING TEMPERATURES IN OUR WESTERN
ZONES AND FROST IN OUR EASTERN ZONES.

FOR WEDNESDAY, LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED
LEAVING A NORTHWESTERLY FLOW AT THE SURFACE ACROSS WESTERN KANSAS.
ALL SHORT RANGE MODELS POINT TO H85 TEMPERATURES WARMING SLIGHTLY
WITH AROUND 7C ACROSS THE NORTH AND NORTHEASTERN ZONES TO NEAR 10C
IN THE EXTREME SOUTHWEST. AS A RESULT, EXPECT PRIMARILY LOW TO MID
60S(F) ACROSS THE FA...ESPECIALLY WITH A WARMING DOWNSLOPE WIND
COMPONENT PRESENT. ADDITIONALLY, A TIGHTER PRESSURE GRADIENT WILL
SET UP ACROSS THE NORTH AND NORTHEASTERN HALF OF THE CWA
INFLUENCING STRONG WINDS ACROSS THIS GENERAL AREA BY MID
AFTERNOON. THE STRONG WINDS COMBINED WITH DEWPOINTS DOWN INTO THE
UPPER TEENS(F) TO NEAR 20F WILL PRESENT A DANGER FOR WILDFIRES.
HOWEVER, THE CRITERIA NEEDED FOR A RED FLAG WARNING IS
QUESTIONABLE AT THIS POINT. WILL DEFER TO THE NEXT SHIFT FOR
FURTHER EVALUATION AND RETAIN STRONG WORDING IN THE HWO
DISCOURAGING OUTDOOR BURNING. FOR WEDNESDAY NIGHT, SURFACE HIGH
PRESSURE IS PROGGED TO SLIDE EAST INTO WESTERN KANSAS RESULTING IN
MOSTLY CLEAR SKIES AND VERY LIGHT WINDS. TEMPERATURES AT H85 ARE
PROJECTED TO RANGE FROM JUST BELOW 5C NORTH AND EAST TO SLIGHTLY
ABOVE 5C SOUTHWEST. EXPECT LOWS DOWN INTO THE 20S(F) ACROSS THE
WESTERN PORTIONS OF THE FA TO THE LOWER 30S(F) SOUTHEAST. FOR
THURSDAY, SURFACE HIGH PRESSURE WILL MOVE EAST OUT OF WESTERN
KANSAS RETURNING A LOW LEVEL SOUTHERLY FLOW TO THE AREA. THE NAM,
GFS, AND UKMET AGREE INDICATING H85 TEMPERATURES RANGING FROM
AROUND 7C ACROSS FAR EASTERN PORTIONS OF THE CWA TO JUST ABOVE 10C
ALONG THE COLORADO BORDER. THIS WILL RESULT IN A SLIGHT WARM UP
FROM THE DAY PREVIOUS WITH HIGHS WELL INTO THE MID TO UPPER 60S(F)
ACROSS THE FA. PLAN ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES.

DAYS 3-7...

AS THE EXTENDED FORECAST TODAY BEGINS ON THURSDAY NIGHT, THERE SHOULD
BE NO CHANCE OF PRECIP THROUGH DAY 5.  UPPER HIGH PRESSURE TO OUR
SOUTH WILL DOMINATE THE WEATHER PATTERN.  THERE COULD BE A VERY
SLIGHT CHANCE OF SHOWERS OR ISOLATED THUNDERSTORM SATURDAY NIGHT AS
A SMALL SCALE UPPER WAVE SHOOTS THROUGH THE CENTRAL PLAINS SATURDAY
NIGHT AND SUNDAY.  ALL MODELS HAVE ANY ASSOCIATED LOW LEVEL MOISTURE
STAYING NORTH OF OUR CWA SATURDAY NIGHT AND SUNDAY, SO WILL ONLY
HAVE SILENT POPS OF 7 TO 10 PERCENT ACROSS OUR CWA FOR SATURDAY
NIGHT AND SUNDAY, AND THEN INCREASE POPS TO THE LOWER 20 PERCENT
RANGE  FOR MONDAY.  ON MONDAY, THE LARGER SCALE TROUGH WILL CROSS
THROUGH THE PLAINS AND BOTH THE GFS AND ECMWF 100-850MB LAYER RH
FIELDS SHOW 90+ PERCENT RH ENTERING OUR CWA AS THE UPPER TROUGH
CROSSES AND A COLD FRONT DIPS SOUTHEAST INTO OUR CWA.  THE GFS MODEL
CENTERS THE HIGHER LOW LEVEL RH IN OUR EAST, WHILE THE ECMWF MODEL
HAS THE HIGHER RH LEVELS TRAVEL THROUGH OUR WESTERN AND SOUTHERN
CWA. THEREFORE, HAVE CHOSEN TO PAINT 15-16 PERCENT POPS FOR
RAINSHOWERS FOR ALL OUR CWA MONDAY AND EARLY MONDAY NIGHT. THERE
WILL BE PLENTY OF TIME TO ADJUST THESE POPS UPWARD OR DOWNWARD,
DEPENDING ON HOW THE MODELS TREND BETWEEN NOW AND THEN.

IN THE NEARER END OF THE 3 TO 7 DAY PERIOD, A LARGE UPPER RIDGE WILL
BE BUILDING INTO THE TEXAS REGION THURSDAY INTO FRIDAY, ENABLING OUR
SKIES TO REMAIN NEARLY CLOUD FREE AND MAX TEMPERATURES TO CLIMB INTO
70S ON FRIDAY.  THE UPPER HIGH BEGINS TO SLIDE TO THE SOUTHEASTERN
GULF COAST BY SATURDAY, BRINGING AN EVEN WARMER SOUTHWEST FLOW TO
SOUTHWESTERN KANSAS.  WE SHOULD SEE MAX TEMPS IN THE LOWER TO MID
80S ACROSS OUR SOUTHERN CWA, AND THE THE UPPER 70S ACROSS OUR NORTH
SATURDAY.  MAX TEMPS SHOULD FALL BACK INTO THE MID 60S IN THE NORTH
AND MID 70S ACROSS THE SOUTH BY SUNDAY, AS CLOUDS AND A WESTERLY
FLOW ALOFT RETURNS.  MONDAY'S SURFACE WINDS SHOULD BE NORTHERLY AT
10 TO 20 MPH. THUS MAX TEMPS NEXT MONDAY (01 NOV) ARE TRICKY AT THIS
POINT, BUT WENT WITH THE CONSENSUS AROUND OUR CWA, WITH HIGHS
EXPECTED IN THE LOW TO MID 60S IN THE HAYS AREA, AND RANGE TO THE
UPPER 60S IN THE EHA AREA.

AS FOR MIN TEMPS, DO NOT SEE ANY COLD AIR INVADING AT THIS TIME, SO
STAYED PRETTY CLOSE TO THE PREVIOUS SHIFT'S NUMBERS.  LOW TO MID 30S
IN THE WEST AND NEAR 40F IN THE EAST ON FRIDAY, WARMING TO THE MID
30S (NW) TO THE UPPER 40S (SE) BY SUNDAY MORNING.   MONDAY AND
TUESDAY MORNINGS SHOULD SHOW A COOL DOWN INTO THE MID 30S IN OUR NW
AND RANGE TO THE MID TO UPPER 40S IN OUR SOUTHEAST, AS COLD FRONT
PASSES SOUTH AND SOUTHEAST OF US.

&&

.AVIATION...

VFR CONDITIONS WITH CLEAR, BLUE AND 22.  NO CLOUDS IN SIGHT DUE TO
PRESSURE BUILDING IN, AND NO VSBY PROBLEMS EXPECTED DUE TO WEST
WINDS THIS AFTERNOON AT 10 TO 14 KTS, BECOMING NORTHWEST TONIGHT AT
10 TO 12 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  30  62  28  67 /   0   0   0   0
GCK  28  61  25  65 /   0   0   0   0
EHA  30  62  28  67 /   0   0   0   0
LBL  27  62  25  67 /   0   0   0   0
HYS  30  62  28  65 /   0   0   0   0
P28  35  65  32  67 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 9 AM CDT WEDNESDAY FOR KSZ030-031-
045-046-064>066-078>081-088>090.

FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ WEDNESDAY FOR KSZ043-044-061>063-074>077-084>087.

&&

FN32/12/12
Hazardous weather outlook, Oct 26, 4:32 AM CDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
432 AM CDT TUE OCT 26 2010

KSZ030-031-043>046-061>066-074>081-084>090-270945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
432 AM CDT TUE OCT 26 2010 /332 AM MDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON RELATIVE HUMIDITIES WILL FALL BACK INTO THE 10 TO 15
PERCENT RANGE AS DRYER AIR SETTLES INTO WESTERN KANSAS. GIVEN
THESE DRY CONDITIONS AND WIND SPEEDS IN THE 10 TO 20 MPH RANGE OUT
DOOR BURNING IS NOT RECOMMENDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AS RELATIVE
HUMIDITIES FALL BACK TO NEAR 15 PERCENT LATE IN THE DAY. THIS WILL
RESULT IN VERY HIGH FIRE DANGER LEVELS. ALL OUTDOOR BURNING IS
DISCOURAGED WEDNESDAY AFTERNOON.

THE FIRST HARD FREEZE OF THE SEASON WILL THEN BE POSSIBLE
WEDNESDAY NIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL
KANSAS. TEMPERATURES IN THESE AREAS ARE CURRENTLY EXPECTED TO
BOTTOM OUT IN THE MIDDLE AND UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:05 PM CDTFrost AdvisoryDDCBarber, Comanche, Edwards, Kiowa, Pratt, Stafford17 hr
Oct 27, 3:05 PM CDTFreeze WarningDDCClark, Ellis, Ford, Haskell, Hodgeman, Lane and 6 more17 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.